Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 475, NWS Birmingham, AL

August 10, 2000Greene County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 9:59 PM CDT for Greene County, Sumter County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 9:59 PM CDT (02:59 UTC)
Expired
Aug 10, 2000, 10:30 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Greene County, AL, Sumter County, AL

What was reported inside it

TimeReportWhereRemark
Aug 10, 10:25 PM CDTThunderstorm Wind 50 ELivingston, ALTrees were blown down near Livingston and near Boyd.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1662 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WUUS54 KBMX 110259
SVRBHM
ALC063-119-110330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN WEST CENTRAL ALABAMA
  SUMTER COUNTY IN WEST CENTRAL ALABAMA

* UNTIL 1030 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF LIVINGSTON
  TO 15 MILES NORTHEAST OF LIVINGSTON...MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...YORK...
LIVINGSTON AND FORKLAND.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND...IN EXCESS OF 60 MPH...AND LARGE HAIL. PEOPLE
OUTSIDE SHOULD MOVE TO SHELTER. STAY AWAY FROM WINDOWS.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Aug 10, 2:56 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
256 PM CDT THU AUG 10 2000

FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND
REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY.  VORT MAX WILL MOVE
THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON
FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY.  MODELS SHOW
MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY.

LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING
RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS
MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA.  WILL ALSO
MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N.

WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL
POPS WILL BE CARRIED ACROSS THE EXTREME S.

USED A BLEND OF THE FWC/FAN TEMPS.

HSV 70/92/64/92 5100   BHM 70/92/65/92 3100   MGM 73/94/68/93 32-1

.BHM...NONE.

In the hours before

Local storm report, Aug 10, 6:26 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT THU AUG 10 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

515 PM     MOULTON                   AL   0.88 INCH HAIL
08/10/00   LAWRENCE                       NICKEL SIZE HAIL WAS
                                          REPORTED 6 MILES WEST OF
                                          MOULTON

525 PM     BRIDGEPORT                AL   WIND DAMAGE
08/10/00   JACKSON                        TREES AND POWER LINES
                                          DOWN IN BRIDGEPORT ALONG
                                          WITH SMALL HAIL

535 PM     TUSKEGEE                  AL   WIND DAMAGE
08/10/00   MACON                          A FEW TREES AND POWER
                                          LINES DOWN BOTH EAST AND
                                          WEST OF THE CITY OF
                                          TUSKEGEE

535 PM     HUNTSVILLE                AL   0.75 INCH HAIL
08/10/00   MADISON                        DIME SIZE HAIL REPORTED
                                          ALONG THE TENNESSEE RIVER
                                          ON US 231

537 PM     LACEYS SPRINGS            AL   0.75 INCH HAIL
08/10/00   MORGAN                         DIME SIZE HAIL WAS
                                          REPORTED NORTH OF LACEYS
                                          SPRING ALONG US 231 NEAR
                                          THE TENNESSEE RIVER

538 PM     PRICEVILLE                AL   WIND DAMAGE
08/10/00   MORGAN                         TREES WERE KNOCKED DOWN
                                          ON CAVE SPRINGS ROAD IN
                                          PRICEVILLE

552 PM     ADDISON                   AL   0.88 INCH HAIL
08/10/00   WINSTON                        NICKEL SIZE HAIL WAS
                                          REPORTED IN ADDISON

553 PM     FAIRVIEW                  AL   WIND DAMAGE
08/10/00   CULLMAN                        TREES WERE BLOWN DOWN IN
                                          FAIRVIEW AND HOLLY POND
                                          ALONG WITH DIME SIZE
                                          HAIL

558 PM     FORT PAYNE                AL   0.75 INCH HAIL
08/10/00   DEKALB                         DIME SIZE HAIL WAS
                                          REPORTED IN THE FISHER
                                          COMMUNITY NEAR FORT
                                          PAYNE

603 PM     SYLVANIA                  AL   WIND DAMAGE
08/10/00   DEKALB                         TREES WERE BLOWN DOWN IN
                                          THE CITY OF SYLVANIA

607 PM     CLOVERDALE                AL   0.75 INCH HAIL
08/10/00   LAUDERDALE                     DIME SIZE HAIL WAS
                                          OBSERVED IN CLOVERDALE
Special weather statement, Aug 10, 7:17 PM CDT, 2 hours 42 minutes before
ALZ001>006-110217-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT THU AUG 10 2000

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM
WATCH NUMBER 677...

LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE AND FRANKLIN.

A COLD FRONT HAS MOVED THROUGH THESE COUNTIES.  THE WIND HAS SHIFTED
TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING.
THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE
COUNTIES.
Special weather statement, Aug 10, 7:17 PM CDT, 2 hours 42 minutes before
ALZ001>006-110217-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT THU AUG 10 2000

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM
WATCH NUMBER 677...

LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN AND
LAWRENCE.

A COLD FRONT HAS MOVED THROUGH THESE COUNTIES.  THE WIND HAS SHIFTED
TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING.
THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE
COUNTIES.
Special weather statement, Aug 10, 7:36 PM CDT, 2 hours 23 minutes before
ALZ001>011-014-016-110236-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT THU AUG 10 2000

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM
WATCH NUMBER 677...

LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN...
CULLMAN...WINSTON...MARION...MORGAN...MARSHALL...JACKSON AND DEKALB

THE ONLY COUNTIES REMAINING IN THE WATCH ARE CHEROKEE...ETOWAH AND
BLOUNT.

A COLD FRONT HAS MOVED THROUGH THESE COUNTIES.  THE WIND HAS SHIFTED
TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING.
THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE
COUNTIES.
Special weather statement, Aug 10, 7:56 PM CDT, 2 hours 3 minutes before
ALZ001>011-014-016>018-020-110255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT THU AUG 10 2000

ALL OF THE COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM
WATCH NUMBER 677. THESE INCLUDE...

LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN...
CULLMAN...WINSTON...MARION...MORGAN...MARSHALL...JACKSON...DEKALB
CHEROKEE...ETOWAH AND BLOUNT.

A COLD FRONT HAS MOVED THROUGH THESE COQUNTIES.  THE WIND HAS SHIFTED
TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING.
THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE
COUNTIES.
Local storm report, Aug 10, 8:16 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
816 PM CDT THU AUG 10 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

610 PM     FORT PAYNE                AL   WIND DAMAGE
08/10/00   DEKALB                         TREES WERE BLOWN DOWN IN
                                          THE LEBANON AREA ON CR 51
                                          AND CR 52 SOUTH OF FORT
                                          PAYNE

620 PM     TALLADEGA                 AL   1.00 INCH HAIL
08/10/00   TALLADEGA                      DIME TO QUARTER SIZE HAIL
                                          REPORTED IN TALLADEGA

620 PM     TALLADEGA                 AL   1.00 INCH HAIL
08/10/00   TALLADEGA                      DIME TO QUARTER SIZE HAIL
                                          WAS REPORTED IN
                                          TALLADEGA

622 PM     MONTGOMERY                AL   60 MPH WIND GUST
08/10/00   MONTGOMERY                     WIND GUSTS OF 52 KNOTS AT
                                          DANNELLY FIELD IN
                                          MONTGOMERY

625 PM     TRUSSVILLE                AL   WIND DAMAGE
08/10/00   JEFFERSON                      TREES WERE KNOCKED DOWN
                                          AND QUARTER SIZE HAIL WAS
                                          COVERING THE GROUND IN
                                          TRUSSVILLE

630 PM     CHILDERSBURG              AL   WIND DAMAGE
08/10/00   TALLADEGA                      TREES WERE BLOWN DOWN
                                          ONTO VEHICLES IN THE
                                          OAKGROVE COMMUNITY
                                          BETWEEN SYLACAUGA AND
                                          CHILDERSBURG

640 PM     SYLACAUGA                 AL   WIND DAMAGE
08/10/00   TALLADEGA                      NUMEROUS TREES WERE
                                          KNOCKED DOWN AND MANY
                                          AWNINGS WERE DESTROYED IN
                                          SYLACAUGA

645 PM     BRANCHVILLE               AL   WIND DAMAGE
08/10/00   ST. CLAIR                      A FEW TREES WERE BLOWN
                                          DOWN IN AND AROUND THE
                                          BRANCHVILLE AREA

719 PM     HEFLIN                    AL   WIND DAMAGE
08/10/00   CLEBURNE                       TREES WERE KNOCKED DOWN
                                          NAD DIME SIZE HAIL WAS
                                          REPORTED IN HEFLIN

719 PM     BIRMINGHAM                AL   WIND DAMAGE
08/10/00   JEFFERSON                      NUMEROUS TREES WERE BLOWN
                                          DOWN THROUGHOUT JEFFERSON
                                          COUNTY

750 PM     NEWELL                    AL   60 MPH WIND GUST
08/10/00   RANDOLPH                       60 MILE AN HOUR WIND AND
                                          HALF INCH DIAMETER HAIL
                                          IN NEWELL

750 PM     SYLACAUGA                 AL   WIND DAMAGE
08/10/00   TALLADEGA                      NUMEROUS TREES AND POWER
                                          LINES WERE BLOWN DOWN IN
                                          AND AROUND THE CITY OF
                                          SYLACAUGA

750 PM     WOODLAND                  AL   WIND DAMAGE
08/10/00   RANDOLPH                       NUMEROUS TREES WERE
                                          KNOCKED DOWN NEAR THE
                                          CITY OF WOODLAND

805 PM     ASHLAND                   AL   WIND DAMAGE
08/10/00   CLAY                           NUMEROUS TREES WERE BLOWN
                                          DOWN IZN HOLLINS AND IN
                                          ASHLAND

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:10 PM CDTSevere Thunderstorm WarningBMXCleburne50 min
Aug 10, 7:14 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes61 min
Aug 10, 7:15 PM CDTSevere Thunderstorm WarningBMXTalladega45 min
Aug 10, 7:29 PM CDTSevere Thunderstorm WarningBMXClay, Randolph61 min
Aug 10, 7:34 PM CDTSevere Thunderstorm WarningBMXTuscaloosa56 min
Aug 10, 7:42 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa63 min
Aug 10, 7:42 PM CDTSevere Thunderstorm WarningBMXBibb63 min
Aug 10, 7:45 PM CDTSevere Thunderstorm WarningBMXAutauga30 min
Aug 10, 7:55 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega35 min
Aug 10, 7:55 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa65 min
Aug 10, 8:04 PM CDTSevere Thunderstorm WarningBMXElmore56 min
Aug 10, 8:13 PM CDTSevere Thunderstorm WarningBMXPerry62 min
Aug 10, 8:22 PM CDTSevere Thunderstorm WarningBMXRandolph38 min
Aug 10, 8:40 PM CDTSevere Thunderstorm WarningBMXChilton35 min
Aug 10, 8:44 PM CDTSevere Thunderstorm WarningBMXHale61 min
Aug 10, 8:49 PM CDTSevere Thunderstorm WarningBMXAutauga56 min
Aug 10, 8:53 PM CDTSevere Thunderstorm WarningBMXElmore67 min
Aug 10, 8:53 PM CDTSevere Thunderstorm WarningBMXTallapoosa37 min
Aug 10, 8:54 PM CDTSevere Thunderstorm WarningBMXChambers36 min
Aug 10, 9:13 PM CDTSevere Thunderstorm WarningBMXPerry47 min
Aug 10, 9:18 PM CDTSevere Thunderstorm WarningBMXLee57 min
Aug 10, 9:20 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.